MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP200-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Endocarditis (1834); Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/20/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm epic plus valve was successfully implanted.On (b)(6) 2023, the patient reported to the hospital with shortness of breath and a new york heart association (nyha) functional classification of iv.The patient was admitted to the hospital with an infection and vegetation.The patient was diagnosed with endocarditis.Intravenous antibiotics were administered, followed by surgical replacement.On an unknown date, the patient died.No additional information was able to be provided by the hospital.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Date of death is estimated to (b)(6) 2023 as the date of death was not provided.
 
Additional Manufacturer Narrative
An event of shortness of breath, infection, vegetation, endocarditis and patient death was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
EPIC SUPRA VALVE W/FLEXFIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16395704
Report Number2135147-2023-00566
Device Sequence Number5543603
Product Code LWR
UDI-Device Identifier05415067033130
UDI-Public05415067033130
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberESP200-23
Device Catalogue NumberESP200-23
Device Lot NumberBR00033438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown